Alert archive / Virginia / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 16, 2017, 11:22 PM EDT for Rockingham County, Stokes County, North Carolina; Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2017, 11:22 PM EDT (03:22 UTC)
- Expired
- Jun 17, 2017, 3:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 11:45 PM EDT | FLASH FLOOD | 1 S Bassett, VA | WATER HAD RISEN TO THE LEVEL OF THE BASEMENT WINDOWS OF A TWO-STORY HOME IN THE 2700 BLOCK OF FAIRYSTONE PARKWAY. |
| Jun 17, 12:01 AM EDT | FLASH FLOOD | 3 Se Bassett, VA | VEHICLE SUBMERGED IN WATER AND ONE LANE CLOSED OF THE U.S. 220 BYPASS AT THE STANLEYTOWN ELEMENTERY SCHOOL EXIT. THIS WAS A RESULT OF LITTLE REED CREEK OUT OF ITS BANKS. |
| Jun 17, 12:50 AM EDT | FLASH FLOOD | Madison, NC | NUMEROUS SWIFT WATER RESCUES FROM RESIDENTS IN THEIR HOMES AND VEHICLES. MULTIPLE ROADS CLOSED FROM HIGH WATER AND SOME FROM DOWNED TREES AND POWER LINES. |
| Jun 17, 12:50 AM EDT | FLASH FLOOD | Mayodan, NC | NUMEROUS SWIFT WATER RESCUES OF RESIDENTS IN THEIR HOMES AND VEHICLES, MUTLIPLE ROADS CLOSD FROM HIGH WATER AND SOME FROM DOWNED TREES AND POWER LINES. |
| Jun 17, 1:20 AM EDT | FLASH FLOOD | 1 S Bassett, VA | BLACKBERRY CREEK OUT OF ITS BANKS NEAR BLACKBERRY ROAD, THIS ALSO OCCURRED DURING THE HEAVY RAINFALL EARLY FRIDAY MORNING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 3.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
277
WGUS51 KRNK 170322
FFWRNK
NCC157-169-VAC089-141-690-170715-
/O.NEW.KRNK.FF.W.0016.170617T0322Z-170617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1122 PM EDT FRI JUN 16 2017
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Eastern Stokes County in north central North Carolina...
Western Rockingham County in north central North Carolina...
The City of Martinsville in south central Virginia...
Henry County in south central Virginia...
Eastern Patrick County in southwestern Virginia...
* Until 315 AM EDT
* At 1120 PM EDT, Doppler radar indicated an increasing area of
thunderstorms producing very heavy rainfall within the warned area.
Rainfall of 1 to 3 inches has occurred within parts of the warned
area during the past hour and additional rainfall of 1 to 3 inches
is likely during the next several hours. This area has already
received from 3 to 4 inches of rainfall during the past 24 hours.
Additional rainfall will quickly cause excessive runoff of water
into area creeks, streams, and rivers. Local law enforcement has
already reported flooding in the city of Madison during the past
hour with several roads being closed.
* Some locations that will experience flooding include...
Eden...
Martinsville...
Wentworth...
Mayodan...
and Madison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8023 3687 8024 3685 8008 3682 8007
3678 8003 3678 8001 3679 8003 3679 8001
3683 8000 3679 7976 3682 7973 3683 7967
3685 7964 3625 7983
$$
RAB2 follow-up statements
604
WGUS71 KRNK 170501
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
101 AM EDT SAT JUN 17 2017
NCC157-169-VAC089-141-690-170715-
/O.CON.KRNK.FF.W.0016.000000T0000Z-170617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-City of Martinsville VA-Henry VA-Patrick VA-
101 AM EDT SAT JUN 17 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
EASTERN STOKES...WESTERN ROCKINGHAM...HENRY AND EASTERN PATRICK
COUNTIES AND THE CITY OF MARTINSVILLE...
At 1253 AM EDT, local law enforcement reports significant flash
flooding ongoing across northwestern Rockingham county, including
the cities of Mayodan and Madison. Multiple swift water rescues of
residents in their homes and vehicles throughout the area are
ongoing at this time. Multiple roads are flooded, impassable, and
closed in both Madison and Mayodan. This is a serious situation and
you should avoid traveling into or through this area at this time
as law enforcement and local authorities address the situation.
In addition, significant flooding is also being reported from
Martinsville City, including the Stanleytown and Bassett areas.
Up to six inches of rain has fallen across northwest Rockingham
County during the past 24 hours, with 2 to 4 inches just during the
last several hours. Flash flooding will remain a significant threat
across this area for several more hours as additional rainfall and
thunderstorms continue to move into this area from the southwest.
Some locations that will experience flooding include...
Eden...
Martinsville...
Wentworth...
Mayodan...
and Madison.
Additional rainfall amounts of 1 ti 3 inches remain possible within
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3626 8023 3687 8024 3685 8008 3682 8007
3678 8003 3678 8001 3679 8003 3679 8001
3683 8000 3679 7976 3682 7973 3683 7967
3685 7964 3625 7983
$$
RAB823
WGUS71 KRNK 170726
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
326 AM EDT SAT JUN 17 2017
NCC157-169-VAC089-141-690-170734-
/O.EXP.KRNK.FF.W.0016.000000T0000Z-170617T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stokes NC-Rockingham NC-City of Martinsville VA-Henry VA-Patrick VA-
326 AM EDT SAT JUN 17 2017
...THE FLASH FLOOD WARNING FOR EASTERN STOKES...WESTERN
ROCKINGHAM...HENRY AND EASTERN PATRICK COUNTIES AND THE CITY OF
MARTINSVILLE HAS EXPIRED...
The heavy rain has ended. Additional rainfall through the remainder
of the night is no longer expected to cause flash flooding. Some
small creeks and streams may remain high in the area from excessive
runoff. Be sure to observe any local law enforcement orders
regarding closed roads or other flooded areas.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3626 8023 3687 8024 3685 8008 3682 8007
3678 8003 3678 8001 3679 8003 3679 8001
3683 8000 3679 7976 3682 7973 3683 7967
3685 7964 3625 7983
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:35 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 7:35 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 735 PM EDT Fri Jun 16 2017 .SYNOPSIS... High pressure offshore will maintain a warm and humid airmass across the region into this weekend. A weak cold front will approach the area from the northwest this weekend with added showers and storms likely into early next week. && .NEAR TERM /THROUGH SATURDAY/... As of 710 PM EDT Friday... Mesoanalysis at 23z showing high pwats in place and slow moving cells. Despite lack of deep convection, the precip rates are higher than indicated by radar, and given slow movement are causing some isolated low lying and street flooding issues. There is a decent theta-e ridge/converge zone from the NC foothills into SE WV. Short range models especially the latest HRRR hang onto this activity in the same general area through late evening. At the same time, convection in the NC piedmont is expected to send enough of an outflow to develop showers/storms over southern VA/northern NC by 03z, as forecast by the HRRR. Attm, favoring a demise of showers in the west as sun goes down, but think higher pops are more likely over the piedmont to foothills this evening. Given how coverage of showers/storms are, not organized enough to have any flash flood watches out. However, with high pwats, any slow moving storms, especially over urban areas will likely cause street flooding. Previous afternoon discussion... Radar continue to show scattered showers/thunderstorms with locally heavy rain. satellite imagery has shown extensive cloud cover most of the day and this has helped limit instability. While the environment remains marginally conducive for severe storms with modest CAPE values and weak shear supporting an opportunity for gusty winds, the main threat will be local flooding from storms with high rainfall rates that cluster/train over the same locations. While latest meso guidance is showing an opportunity for a resurgence of convection early tonight, will shade POPs toward a consensus and monitor closely. Expect some patchy fog again overnight, then another round of diurnal convection tomorrow as we remain in a warm, moist, and unstable airmass with broad synoptic ascent and weak shortwave energy streaming through a trof to our west. Temperatures will remain near seasonal norms with highs tomorrow generally in the low/mid 80s east of the Ridge, upper 70s/lower 80s west. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 310 PM EDT Friday... Subtropical plume of moisture will remain along the east coast through Monday. Strong upper trough and associated cold front will approach from the northwest Sunday and slowly cross the forecast area Monday. Squeeze-play between the cold front and lingering tropical plume will promote scattered to numerous showers/storms Sunday and numerous to widespread showers/storms Monday. Greatest threat from this sort of weather scenario is heavy rainfall, with high rain rates (3-5 inch an hour) which could easily result in actual amounts of 1-3 inches. Combination of strong diurnal heating ahead of the front and increasing upper level dynamics from the upper trough will also support the risk for severe weather, increasing winds aloft supporting organized deep convection with the potential for damaging winds. Temperatures and dewpoints through this period of the forecast will remain quite summerlike with humid/muggy conditions both day and night, temperatures in the 80s to near 90 for highs and 60s for lows. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 310 PM EDT Friday... The connection to the tropics is forecast to be interrupted Tuesday into Wednesday as a strong upper trough moves from the Great Lakes and into New England, clipping the Mid-Atlantic. This troughing should induce enough west to northwest wind aloft to suppress the deeper subtropical moisture to our southeast, helping to lower the overall PWAT. There is still some question as to whether we will have enough drying to totally suppress the threat for an afternoon shower/storm, but at the very least we should have more sun than clouds for mid-week with most of the CWA favoring the dry side of the forecast. Not until we get deeper moisture to return ahead of an approaching front toward the end of the week do pops substantially go back up. As such think this period of the forecast will be relatively rain free with forecast temperatures near normal for Tue/Wed...the trending 4 to 8 degrees above normal Thur/Fri. . && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 712 PM EDT Friday... We will see variable aviation conditions this evening and per High-res models appears better threat for convection will be toward Danville. As of this writing, BLF seems to be in line to have heavier showers and sub-VFR cigs/vsbys through 02z. With weak frontal boundary from Southern WV to Southside Va per sfc theta-e analysis focus stays in place through early overnight, especially east of the mountains. Will not get fancy with showers/storms and have VCTS or VCSH with tempo group early for DAN/ROA/BLF. Overnight is the cig/vsby issue and expect some low cigs/vsbys in this moist environment. Question is how low. Wx pattern suggest for more stratus than fog, so will hit LIFR cigs at all TAF sites. Fog will be around, especially higher ridges, and possibly LWB/BCB but overall IFR to MVFR vsby. Any fog/stratus will slowly dissipate Saturday morning and we will repeat the cycle of diurnal convection. Outside of thunderstroms winds will generally be light through the period. Extended Aviation Discussion... Very moist and unstable conditions combine with an approaching trof to keep convective activity, with a strong diurnal trend, in the forecast into the weekend. There will also be a trend fog fog/stratus development during the predawn hours. A better chance for more widespread showers and storms including sub-VFR looks to arrive on Monday with a surface cold front perhaps crossing the region. This will allow for extended periods of sub- VFR ceilings and visibilities. In addition, radiational late night/early morning fog will be on the increase. Appears will see drier conditions Tuesday/Wednesday but not completely free from a chance for showers. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH/MBS NEAR TERM...MBS/WP SHORT TERM...PM LONG TERM...PM AVIATION...JH/MBS/WP
Hazardous weather outlook, Jun 16, 9:19 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 919 PM EDT Fri Jun 16 2017 NCZ003>005-019-020-VAZ016-017-022>024-032>035-043-045>047-180130- Surry-Stokes-Rockingham-Wilkes-Yadkin-Carroll-Floyd-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-Campbell- Appomattox-Buckingham- 919 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Slow moving showers and isolated thunderstorms could produce localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong to isolated severe thunderstorms will occur over the weekend into early next week. The more widespread coverage may occur over the mountains late Sunday and across the region Monday ahead of a stronger cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ006-VAZ044-058-059-180130- Caswell-Pittsylvania-Halifax-Charlotte- 919 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...Tonight. Strong to isolated severe thunderstorms will be possible through this evening with damaging wind gusts the main threat. In addition, slow moving heavy rain producing storms could produce localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong to isolated severe thunderstorms will occur over the weekend into early next week. The more widespread coverage may occur over the mountains late Sunday and across the region Monday ahead of a stronger cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>044-507-508-180130- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 919 PM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional rounds of strong to isolated severe thunderstorms will occur over the weekend into early next week. The more widespread coverage may occur over the mountains late Sunday and across the region Monday ahead of a stronger cold front. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 16, 6:58 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD 2 ENE BLUEFIELD 37.25N 81.23W
06/16/2017 MERCER WV 911 CALL CENTER
INTERSECTION OF COLLEGE AVENUE AND MARYLAND AVENUE CLOSED
DUE TO HIGH WATER. ADJACENT PARK ALSO CLOSED DUE TO HIGH
WATER.
&&
WHPLocal storm report, Jun 16, 7:18 PM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD NNE BLUEFIELD 37.24N 81.26W
06/16/2017 TAZEWELL VA EMERGENCY MNGR
URBAN FLOODING WITH SEVERAL STREETS CLOSED ALONG BEAVER
POND CREEK.
&&
RSTONEFILocal storm report, Jun 16, 7:59 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT FRI JUN 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM FLOOD 3 NE WINDY GAP 36.14N 80.95W
06/16/2017 WILKES NC 911 CALL CENTER
WASHED OUT CULVERT ALONG DELIVERANCE BAPTIST CHURCH RD.
&&
JRUCKMANSpecial weather statement, Jun 16, 9:24 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
924 PM EDT FRI JUN 16 2017
VAZ058-170230-
Halifax-
924 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN HALIFAX COUNTY...
At 924 PM EDT, a strong thunderstorm was located 8 miles south of
Virgilina, moving north at 15 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Hitesburg...
Staunton River State Park...
and Virgilina.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3664 7857 3664 7858 3669 7865 3669 7868
3668 7870 3666 7870 3664 7871 3658 7872
3656 7874 3654 7873 3654 7890 3669 7890
3670 7864 3668 7862
TIME...MOT...LOC 0124Z 189DEG 11KT 3642 7880
RSSpecial weather statement, Jun 16, 9:46 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
946 PM EDT FRI JUN 16 2017
NCZ006-VAZ044-170245-
Caswell-Pittsylvania-
946 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT
NORTHERN CASWELL AND SOUTHEASTERN PITTSYLVANIA COUNTIES AND THE CITY
OF DANVILLE...
At 946 PM EDT, a strong thunderstorm was located near Yanceyville,
moving north at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Danville...
Yanceyville...
Bethel...
Providence...
and Milton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Street flooding will be possible in Danville.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3638 7949 3666 7952 3664 7919 3654 7922
3654 7917 3640 7914 3637 7915
TIME...MOT...LOC 0146Z 184DEG 7KT 3645 7937
WPSpecial weather statement, Jun 16, 10:19 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1019 PM EDT FRI JUN 16 2017
NCZ004-005-VAZ032-043-044-170315-
Stokes-Rockingham-Henry-Patrick-Pittsylvania-
1019 PM EDT FRI JUN 16 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN STOKES...NORTHERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA...
HENRY AND SOUTHEASTERN PATRICK COUNTIES...AND THE CITY OF
MARTINSVILLE...
At 1019 PM EDT, radar indicated strong thunderstorms along a line
extending from Oregon Hill to Francisco. Movement was northeast at
20 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Danville...
Eden...
Reidsville...
Martinsville...
and Wentworth.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3644 8045 3650 8044 3678 8028 3669 7951
3654 7949 3654 7951 3636 7953
TIME...MOT...LOC 0219Z 208DEG 17KT 3646 7964 3650 8035
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:46 PM EDT | Special Weather Statement | RNK | Caswell | 59 min |
| Jun 16, 11:05 PM EDT | Areal Flood Advisory | RNK | Rockingham, Stokes | 3 hr |
| Jun 17, 10:20 AM EDT | River Flood Warning | RNK | Caswell | 31 hr |
| Jun 17, 1:26 PM EDT | Areal Flood Advisory | RNK | Ashe, Watauga | 2 hr |
| Jun 16, 9:24 PM EDT | Special Weather Statement | RNK | Halifax | 66 min |
| Jun 16, 10:19 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 56 min |
| Jun 17, 12:35 AM EDT | Special Weather Statement | RNK | Bedford, Campbell, Franklin, Roanoke, City of Lynchburg, City of Roanoke and 1 more | 55 min |
| Jun 17, 10:20 AM EDT | River Flood Warning | RNK | Halifax | 45 hr |
| Jun 17, 10:20 AM EDT | River Flood Warning | RNK | Halifax | 59 hr |
| Jun 17, 12:35 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2017Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.